_______ _______ is often associated with common diseases including arteriosclerosis, athersclerosis, peripheral vascular disease, and aortic aneurysms.
Arteriosclerosis, also known as _______ of the _______, is a thickening and solidifying of the endothelial lining of the walls in small arteries & arterioles, causing deminished blood flow.
hardening of the arteries
Atherosclerosis is the development of _______ in the intimal layer of larger arteries, eventually developing blockage of the vessel lumen.
Numerous risk factors are associated with the long term development of arteriosclerosis and atherosclerosis, which is a direct precursor of _______.
Peripheral occlusive disease may take years to develope and can occur _______ & _______. More common in lower extremities, the patient develops decreased abilities to ambulate in certain distances due to arterial insufficiency.
An _______ is a permanent, localized buldging, and stretching of an artery. It must be identified and treated at an early stage, or it may lead to serious complications.
_______ _______ can cause other diseases including Buerger's Disease, Subclavian Steal Syndrome, Raynaud's Disease, Thrombophlebitis, Varicose Veins, & Venous Stasis Ulcers.
A client is newly diagnosed with DVT of the right calf. The client also has a bleeding disorder. As the nurse, you should know:
Rationale-Clients with bleeding disorders need to be assessed for risks and contraindications associated with the disease prior to the start of anticoagulant therapy
A client comes to the emergency center with symptoms of hoarseness, dysphagia, and tracheal displacement. The nurse knows these symptoms are most frequently related to:
Rationale-These are classic symptoms of thoracic aortic aneurysm, related to the pressure of the aneurysm on the esophagus and laryngeal nerve
A client, who takes daily, warfarin (Coumadin) is being discharged from the hospital. As a part of discharge teaching, the nurse tells the client to immediately notify the healthcare provider if the following occurs:
Rationale-Uncontrolled bleeding after 10 minutes must be reported to the physician, as excessive bleeding can indicate hypercoagulation.
When a client is discharged in Warfarin (Coumadin) therapy, which statement is evidence that the client understands the discharge teaching?
Rationale-INRs must be taken on a consistent basis to monitor the effectiveness of the Coumadin, and the blood level is in therapeutic and safe range
A client is receiving Warfarin (Coumadin) for treatment of a DVT. The nurse observes ecchymotic areas on the extremities, and client states his gums have been bleeding. Which nursing action is most appropriate?
The healthcare provider begins an IV infusion of t-PA. The nurse will be assessing for:
Rationale-Frank bleeding is a side effect of t-PA, and has 3 times greater incidence of bleeding than Heparin.
A client is admitted to the ICU with a diagnosis of DVT of the left leg and is on IV heparin. The nurs eknows heparin is often used to treat DVT because it:
Rationale-Heparin does not dissolve clots, but prevents further clot formation and is reversed quickly with protamine sulfate
A client has a venous ulcer. Which statement indicates the assessment data associated with these ulcers?
Rationale-Venous ulcers have edema at the site, irregular margins, and pink ulcer beds.
Which of the following signs ans symptoms would be consistent with a diagnosis of pulmonary embolism?
Rationale-Fever, abdominal pain, and dyspnea are the 3 major symptoms of pulmonary embolism
A client was diagnosed with several peripheral vascular diseases. Which of the following nurses diagnoses would be most appropriate for this client?
Rationale-Decreased blood flow leads to tissue necrosis and infection